Tag Archives: patient safety

Safety-II: learning and improving how common situations goes well. The example of the treatment with High-dose of Methotrexate

Safety-II: learning and improving how common situations goes well. The example of the treatment with High-dose of Methotrexate
Author: Lorenzo Alonso

FORO  OSLER

To Err is Human and Beyond

Medical practice has never been a “zero risk” activity since the old historic times, when emperors and kings ordered mutilation or even a death sentence when something went wrong. Continue reading Safety-II: learning and improving how common situations goes well. The example of the treatment with High-dose of Methotrexate

A “simple” fall: How a Root Cause Analysis helps to improve

A fall is not an uncommon event for hospitalized patient. We know now that many of them can be prevented because this is a high risk situation for the safety of the patients.

These pictures show one of the most dramatic consequences: an intracranial bleeding.

hazardsegundafoto

You can see a presentation here: http://es.slideshare.net/lorenzo-alonso/a-root-cause-analysis-of-a-fall

 

Pattern recognition or Patient recognition?: a real clinical improvement

20140524_180030_resized

The Diagnostic Improvement theory is based in the assumption that two factors are involved in a diagnostic failure, the system, or the external environment, and the cognitive process of pattern recognition and decision making. Can we select a simple rule with an important impact for improvement?… Continue reading Pattern recognition or Patient recognition?: a real clinical improvement

A reason for overdose: the invisible patch

20140203_094435_resized

Disorientation and agitation are common in old patients  inside the hospital  and they are treated with  sedative and hypnotic very often. As a consequence a low level of consciousness is common in this population. But sometimes the reason  is more subtle. Many patients are treated with analgesic patches located in different subcutaneous areas. When they are located on the back they could be undetected and the patient will have a high probability for overdose.